Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 111, NWS State College, PA

July 15, 20125 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 15, 2012, 5:48 PM EDT for 5 counties in Pennsylvania. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2012, 5:48 PM EDT (21:48 UTC)
Expired
Jul 15, 2012, 6:45 PM EDT
In force
57 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA

The radar

The Binghamton radar (KBGM), 149 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 5:50 PM EDTTSTM WND DMG4 Se Sunbury, PATREE DOWN ON MOTORCYCLE IN ROCKEFELLER TOWNSHIP
Jul 15, 6:00 PM EDTTSTM WND DMGBerwick, PANUMEROUS TREES AND WIRES DOWN
Jul 15, 6:10 PM EDTTSTM WND DMG6 Sw Danville, PATREES AND WIRES DOWN AT MOUNTAINVIEW BIBLE CAMP IN RUSH TOWNSHIP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WUUS51 KCTP 152148
SVRCTP
PAC037-093-097-107-109-152245-
/O.NEW.KCTP.SV.W.0111.120715T2148Z-120715T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
548 PM EDT SUN JUL 15 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
  EASTERN MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
  SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 645 PM EDT

* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  JERSEYTOWN TO SNYDERTOWN TO FREMONT...MOVING EAST AT 45 MPH. THESE
  STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  KNOEBELS GROVE AND CATAWISSA...
  FERNDALE AND NUMIDIA...
  SHUMANS AND MIFFLINVILLE...
  BERWICK AND SCOTCH VALLEY...
  VALLEY VIEW AND NUREMBURG...
  SHEPPTON AND SHENANDOAH...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 222 AND 247...I-81 BETWEEN MILE MARKERS 110
AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 209...ROUTE 522...STATE ROAD 61...STATE ROAD 309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4069 7583 4064 7598 4061 7600 4070 7715
      4087 7673 4116 7663 4117 7658 4114 7622
      4103 7622 4096 7621 4091 7605 4091 7599
      4081 7588 4074 7576
TIME...MOT...LOC 2148Z 276DEG 40KT 4107 7654 4086 7661
          4073 7693

$$

FORECASTER: RHG
1 follow-up statement
170 
WWUS51 KCTP 152236
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT SUN JUL 15 2012

PAC037-093-097-109-152246-
/O.CAN.KCTP.SV.W.0111.000000T0000Z-120715T2245Z/
COLUMBIA PA-MONTOUR PA-SNYDER PA-NORTHUMBERLAND PA-
636 PM EDT SUN JUL 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NORTHUMBERLAND...
SOUTHEASTERN SNYDER...EASTERN MONTOUR AND COLUMBIA COUNTIES IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4070 7583 4065 7598 4061 7601 4069 7653
      4069 7660 4080 7631 4088 7629 4095 7619
      4091 7605 4091 7600 4081 7589 4074 7577
TIME...MOT...LOC 2236Z 276DEG 40KT 4101 7584 4080 7591
          4067 7623

$$

PAC107-152245-
/O.CON.KCTP.SV.W.0111.000000T0000Z-120715T2245Z/
SCHUYLKILL PA-
636 PM EDT SUN JUL 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN SCHUYLKILL COUNTY...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF MCADOO TO HOMETOWN TO
MINERSVILLE...MOVING EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  NEW RINGGOLD AND SNYDERS...

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 113 AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4070 7583 4065 7598 4061 7601 4069 7653
      4069 7660 4080 7631 4088 7629 4095 7619
      4091 7605 4091 7600 4081 7589 4074 7577
TIME...MOT...LOC 2236Z 276DEG 40KT 4101 7584 4080 7591
          4067 7623

$$

FORECASTER: MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 5:37 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 15, 5:37 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
537 PM EDT SUN JUL 15 2012

.SYNOPSIS...
AN APPROACHING FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS
THROUGH THIS EVENING...FOLLOWED BY DRIER AIR FILTERING BACK
ACROSS THE REGION TONIGHT INTO MONDAY. VERY WARM AIR WILL SURGE
INTO PENNSYLVANIA THROUGH MID-WEEK BEFORE A COLD FRONT BRINGS
SLIGHTLY COOLER AND DRIER AIR AGAIN BY LATER WEDNESDAY INTO
THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
RADAR SHOWS AN AREA OF STORMS MOVING THRU THE NORTHERN
MOUNTAINS...WITH ACTIVITY ALSO BREAKING OUT OVER THE LAURELS AND
LOWER SUSQ.

MESO ANAL SHOWS THE AXIS OF HIGH PWATS APPROACHING FROM THE WEST
WITH SLOWLY BUT STEADILY ERODING STABILITY. SHEAR IS MARGINAL AT
BEST AS ARE THE LOW LEVEL LAPSE RATES...BUT WITH HEIGHTS ALOFT
FALLING...LARGE SCALE UPLIFT WILL CONTINUE THE DEVELOPMENT OF THE
SHOWERS AND STORMS INTO THE FCST AREA BY OR SHORTLY AFTER MID DAY.

FCST SOUNDINGS CHARACTERIZED BY DEEP MOISTURE AND LONG SKINNY
CAPES. THIS SUGGESTS A LOW THREAT FOR SEVERE STORMS...WITH LOCALLY
HEAVY RAINFALL LIKELY THE PRIMARY HAZARD - ALTHOUGH A FEW STRONGER
WIND GUSTS CANNOT BE RULED OUT GIVEN MODERATE MID-LEVEL FLOW THAT
WILL OVERSPREAD THE REGION AS THE DAY PROGRESSES.

QPF SHOULD AVG BTWN 0.25-0.50" WITH LOCALLY HIGHER AMTS BTWN 1-2
INCHES POSSIBLE. SPC HAS HIGHLIGHTED THE AREA IN SEE TEXT FOR THE
D1 CATEGORICAL OUTLOOK. THE BEST DEEP LAYER MOISTURE AND
LINGERING CONVECTION WILL SHIFT S/E OF THE AREA TONIGHT...AS
PASSAGE OF WEAK SFC TROUGH SHIFTS WINDS TO THE W/NW.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE BROAD TROF AXIS WILL BE SLIDING OFF THE NE U.S. COAST DURING
THE DAY MONDAY...FOLLOWED BY STEADILY RISING HEIGHTS AND NW FLOW
ALOFT.

VERY WARM AIR MOVING INTO THE REGION ALOFT WILL COMBINE WITH
DRYING IN THE LOW LEVELS AND WORK HARD TO PUT A CAP ON CONVECTION
MONDAY. SREF POPS SEEM TOO HIGH AND MOS POPS SEEM TOO LOW. WILL
KEEP THE VERY LOW CHANCES WE HAVE IN THE FCST NOW...BUT LEAN TWD A
DRIER AFTERNOON AS MID LEVELS CONTINUE TO WARM AS THE DAY
PROGRESSES.

OVERALL SKY CONDITIONS SHOULD VARY BETWEEN PARTLY AND MOSTLY
SUNNY.

MAX TEMPS WILL RANGE FROM THE LOWER AND MID 80S ACROSS THE HIGHER
TERRAIN OF THE NORTH AND WEST...TO THE LOWER 90S THROUGHOUT THE
LOWER SUSQUEHANNA RIVER VALLEY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
UPPER TROFFING IS FORECAST BY MEDIUM RANGE GUIDANCE TO DEVELOP
OVER EASTERN CANADA THROUGH MIDWEEK THEN BEGIN LIFTING OUT OVER THE
WEEKEND. THIS TROF WILL SERVE TO SUPPRESS THE NORTHERN FRINGE OF
THE SUBTROPICAL RIDGE/BERMUDA HIGH THAT HAS BEEN DOMINATING THE
EASTERN SEABOARD.

SHORTWAVE ENERGY WITHIN THE TROF WILL SUPPORT THE PASSAGE A COLD
FRONT AROUND WEDNESDAY BRINGING THE HIGHEST CHANCE OF
SHOWERS/TSTMS FOR THIS PD. COOLER AND DRIER AIR IS STILL EXPECTED
BEHIND THE FRONT...WITH SLIGHTLY BELOW NORMAL TEMPS PROGGED FOR
NEXT WEEKEND. AHEAD OF THE FRONT YET MORE HOT AND DRY WEATHER IS
INSTORE FOR CENTRAL PA.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
TAFS UPDATED SEVERAL TIMES FOR SHOWERS AND STORMS ACROSS THE
REGION. EXPECT THINGS TO SLOWLY DIE DOWN AS BEST HEATING IS
OVER WITH...AND DRIER AIR WORKS IN LATER TONIGHT.

APPROACHING TROUGH TRIGGERING SCT TO NMRS SHOWERS/TSTMS THIS AFTN
INTO THIS EVE. LOCALLY HEAVY RAIN EXPECTED...WITH REDUCED VSBYS
DOWN TO A MILE OR LESS IN SOME STORMS. ISOLATED STRONG WIND GUSTS
POSSIBLE AS WELL.

REDUCED VSBYS IN PATCHY FOG POSSIBLE OVERNIGHT...AND SOME LOW
CLOUDINESS MAY FORM ACROSS THE WESTERN HIGHLANDS /JST AND BFD/ AS
FLOW BECOMES LIGHT WESTERLY AND UPSLOPE.

MONDAY WILL GENERALLY BE VFR AFTER ANY MORNING FOG AND LOW CLOUDS
BURN OFF. AN ISOLATED AFTN SHRA/TSRA IS POSSIBLE.

THE NEXT CHANCE FOR SIGNIFICANT WX WILL COME LATE WEDNESDAY...AS
AN APPROACHING COLD FRONT TRIGGERS SCT SHRA/TSRA.

OUTLOOK...

MON...GENERALLY VFR. ISOLD DIURNAL SHRA/TSRA PSBL.
TUE...VFR.
WED...SCT TSTM IMPACTS LKLY ASSOCD WITH COLD FROPA.
THU-FRI...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...LAMBERT/GARTNER
AVIATION...MARTIN/EVANEGO
Hazardous weather outlook, Jul 15, 4:46 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 AM EDT SUN JUL 15 2012

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-058-160900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
446 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND STRONG WIND GUSTS
THIS AFTERNOON AND EVENING. THE HEAVY RAIN MAY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056-057-059-063>066-160900-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
446 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND STRONG WIND GUSTS
THIS AFTERNOON AND EVENING. THE HEAVY RAIN MAY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES WILL APPROACH 100 DEGREES DURING THE AFTERNOON
FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MS

In the hours before

Local storm report, Jul 15, 3:56 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
356 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     5 NE CHAMBERSBURG       39.98N  77.59W
07/15/2012                   FRANKLIN           PA   911 CALL CENTER

            NUMEROUS TREES AND WIRES DOWN AT INTERSECTION OF GREEN
            VILLAGE ROAD AND CUMBERLAND HIGHWAY

&&

EVENT NUMBER CTP1200240

LA CORTE
Special weather statement, Jul 15, 4:21 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EDT SUN JUL 15 2012

PAZ026-034>036-152115-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
421 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEDFORD...
NORTHEASTERN FULTON...NORTHERN FRANKLIN AND SOUTHWESTERN HUNTINGDON
COUNTIES...

AT 416 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOPEWELL...MOVING EAST
AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT WELLS TANNERY...WATERFALL...FORT LITTLETON...
FANNETTSBURG...WILLOW HILL AND UPPER STRASBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 168 AND 200...I-81 BETWEEN
MILE MARKERS 13 AND 15.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.

LAT...LON 4009 7838 4026 7832 4025 7830 4025 7828
      4014 7760 4012 7757 3989 7765

FORECASTER: RHG
Special weather statement, Jul 15, 4:26 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
426 PM EDT SUN JUL 15 2012

PAZ019-024>028-045-049-050-056-152115-
BLAIR PA-CAMBRIA PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-
SNYDER PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-UNION PA-
426 PM EDT SUN JUL 15 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CAMBRIA...
EASTERN CENTRE...HUNTINGDON...JUNIATA...MIFFLIN...NORTHEASTERN
BLAIR...PERRY...SNYDER...SOUTH CENTRAL CLINTON AND SOUTHWESTERN UNION
COUNTIES...

AT 421 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM LAMAR
TO STATE COLLEGE TO ASHVILLE...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT POTTERS MILLS...WEIKERT...TROXELVILLE...MIDDLEBURG AND
ICKESBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 159 AND 177...I-99 BETWEEN MILE MARKERS 30
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
22...ROUTE 22/522...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...
ROUTE 322/22...ROUTE 522...STATE ROAD 26...STATE ROAD 45...STATE ROAD
350...STATE ROAD 453.

LAT...LON 4057 7861 4083 7791 4110 7754 4069 7687
      4063 7695 4056 7699 4040 7721 4024 7765
      4026 7765 4025 7767 4029 7767 4020 7777
      4015 7791

FORECASTER: RHG
Special weather statement, Jul 15, 4:47 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
447 PM EDT SUN JUL 15 2012

PAZ019-042-046-049>053-058-152145-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SCHUYLKILL PA-SNYDER PA-
SOUTHERN CENTRE PA-SOUTHERN LYCOMING PA-SULLIVAN PA-UNION PA-
447 PM EDT SUN JUL 15 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EAST CENTRAL
CENTRE...MONTOUR...NORTHEASTERN SNYDER...NORTHUMBERLAND...
SCHUYLKILL...SOUTHEASTERN LYCOMING...SOUTHERN SULLIVAN AND UNION
COUNTIES...

AT 444 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RICKETTS GLEN STATE PARK TO DELAWARE RUN TO LAURELTON CENTER...MOVING
SOUTHEAST AT 45 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT VICKSBURG...WINFIELD...SHUMANS...FERNDALE...CENTRALIA AND
LOCUST LAKE STATE PARK.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 195 AND 247...I-81 BETWEEN MILE MARKERS 98
AND 139...I-180 BETWEEN MILE MARKERS 1 AND 15.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 209...ROUTE 220...
ROUTE 522...STATE ROAD 45...STATE ROAD 61...STATE ROAD 118...STATE
ROAD 309.

LAT...LON 4050 7643 4065 7670 4065 7677 4094 7744
      4104 7715 4107 7716 4132 7663 4131 7660
      4132 7661 4145 7635 4141 7626 4131 7631
      4121 7632 4114 7627 4114 7622 4096 7621
      4091 7605 4091 7599 4078 7582

FORECASTER: RHG
Special weather statement, Jul 15, 4:51 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
451 PM EDT SUN JUL 15 2012

PAZ041-042-046-053-152130-
COLUMBIA PA-NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
451 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LYCOMING...NORTH
CENTRAL COLUMBIA AND SULLIVAN COUNTIES...

AT 449 PM EDT...A STRONG THUNDERSTORM WAS NEAR KETTLE CREEK GORGE...
MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT EAGLES MERE...LAPORTE...CENTRAL AND RICKETTS
GLEN STATE PARK.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE ROAD
118.

LAT...LON 4131 7631 4124 7631 4128 7681 4146 7682
      4156 7633 4155 7624 4154 7621

FORECASTER: RHG
Special weather statement, Jul 15, 5:40 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
540 PM EDT SUN JUL 15 2012

PAZ028-050>053-057-058-152215-
COLUMBIA PA-DAUPHIN PA-JUNIATA PA-MONTOUR PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-SNYDER PA-
540 PM EDT SUN JUL 15 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EASTERN
SNYDER...NORTHEASTERN JUNIATA...NORTHERN DAUPHIN...NORTHUMBERLAND...
SCHUYLKILL AND SOUTHEASTERN MONTOUR COUNTIES...

AT 535 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
STILLWATER TO SUNBURY TO RICHFIELD...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT STONINGTON...FERNDALE...CENTRALIA AND FRACKVILLE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 223 AND 247...I-81 BETWEEN MILE MARKERS 104
AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 209...ROUTE 522...STATE ROAD
61...STATE ROAD 309.

LAT...LON 4075 7602 4054 7651 4056 7654 4054 7657
      4060 7695 4063 7695 4061 7700 4066 7732
      4088 7681 4121 7638 4119 7630 4114 7627
      4114 7622 4095 7620 4091 7605 4091 7599
      4084 7590

FORECASTER: RHG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:41 PM EDTAreal Flood AdvisoryCTPSomerset3 hr
Jul 15, 12:08 PM EDTSpecial Weather StatementCTPMcKean37 min
Jul 15, 12:58 PM EDTSpecial Weather StatementCTPBedford, Fulton, Somerset62 min
Jul 15, 1:00 PM EDTSpecial Weather StatementCTPMcKean60 min
Jul 15, 1:48 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin, Fulton57 min
Jul 15, 2:39 PM EDTSpecial Weather StatementCTPClinton66 min
Jul 15, 2:44 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin61 min
Jul 15, 3:11 PM EDTSpecial Weather StatementCTPLebanon64 min
Jul 15, 3:21 PM EDTSpecial Weather StatementCTPClearfield69 min
Jul 15, 3:52 PM EDTSpecial Weather StatementCTPLycoming, Sullivan, Union53 min
Jul 15, 4:14 PM EDTSevere Thunderstorm WarningCTPSullivan46 min
Jul 15, 4:21 PM EDTSpecial Weather StatementCTPFranklin54 min
Jul 15, 4:26 PM EDTSpecial Weather StatementCTPBlair, Huntingdon, Juniata, Mifflin, Perry, Snyder49 min
Jul 15, 4:47 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland, Schuylkill, Union58 min
Jul 15, 4:51 PM EDTSpecial Weather StatementCTPSullivan39 min
Jul 15, 5:40 PM EDTSpecial Weather StatementCTPColumbia, Northumberland, Schuylkill, Snyder35 min
Jul 15, 5:56 PM EDTSpecial Weather StatementCTPFranklin, Fulton64 min
Jul 15, 6:48 PM EDTSpecial Weather StatementCTPLebanon27 min
Jul 15, 7:17 PM EDTSpecial Weather StatementCTPDauphin, Lebanon, Perry43 min
Jul 15, 7:42 PM EDTSpecial Weather StatementCTPAdams, Cumberland, York63 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.